Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 194, NWS Mobile, AL

August 1, 2006Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2006, 1:00 PM CDT for Baldwin County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 1:00 PM CDT (18:00 UTC)
Expired
Aug 1, 2006, 1:30 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 011801
SVRMOB
ALC003-011830-
/O.NEW.KMOB.SV.W.0194.060801T1800Z-060801T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BALDWIN COUNTY IN SOUTHWEST ALABAMA

* UNTIL 130 PM CDT

* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STEELWOOD...OR ABOUT 14 MILES SOUTH OF BAY MINETTE. THIS STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN...
  STEELWOOD AND MALBIS

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3059 8789 3059 8771 3073 8770 3073 8789

$$
2 follow-up statements
000 
WWUS54 KMOB 011819
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT TUE AUG 1 2006

ALC003-011830-
/O.CON.KMOB.SV.W.0194.000000T0000Z-060801T1830Z/
BALDWIN AL-
116 PM CDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
CENTRAL BALDWIN COUNTY...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
ABOUT HALFWAY BETWEEN STEELWOOD AND MALBIS. THE STORM WAS NEARLY 
STATIONARY.

THIS STORM WAS ALSO PRODUCING RAINFALL RATES BETWEEN TWO AND THREE 
INCHES PER HOUR AND FREQUENTR CLOUD TO GROUND LIGHTNING. IF YOU SEE 
HIGH WINDS OR LARGE HAIL PLEASE RELAY TO YOUR LOCAL LAW ENFORCEMENT 
FOR FURTHER RELAY TO THE NWS IN MOBILE ALABAMA.

LAT...LON 3057 8788 3057 8770 3071 8769 3071 8787

$$
000 
WWUS54 KMOB 011830
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT TUE AUG 1 2006

ALC003-011840-
/O.EXP.KMOB.SV.W.0194.000000T0000Z-060801T1830Z/
BALDWIN AL-
130 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY WILL 
EXPIRE AT 131 PM CDT...

LAT...LON 3057 8788 3057 8770 3071 8769 3071 8787

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:25 AM CDT, 8 hours 35 minutes earlier.

Area forecast discussion, Aug 1, 4:25 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CDT TUE AUG 1 2006

.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS A WEAK
INVERTED TROF OF LOW PRES...OR A SHEAR AXIS...OVER CENTRAL AL
STRETCHING SW TO NEAR KMOB. TO THE SOUTH AND AND EAST WEAK HIGH
PRES CONTINUES OVER THE NORTH CENTRAL AND NORTHEAST GULF GIVING WAY
TO A LIGHT TO SOUTHWESTERLY FLOW AND AMPLE MOISTURE FOR SCATTERED
CONVECTION. THIS PATTERN SHOULD PERSIST NEAR THE SURFACE THROUGH
THIS EVENING LEADING TO MORE SCATTERED THUNDERSTORMS DEVELOPING
LATER THIS MORNING AND CONTINUING THROUGHOUT MUCH OF THE DAY. LATEST
PROGGS BOTH THE GFS AND RUC SUGGEST A HIGHER CONCENTRATION OF
CONVECTION ALONG A WEAK SEABREEZE CIRCULATION GENERALLY NORTH OF
KMOB STRETCHING FROM NEAR KCEW IN NWFL TO LUCEDALE AND HATTIESBURG
IN MS. WILL GO WITH LIKELY POPS FOR LATER TODAY IN THESE AREA.
DIURNAL PCPN TREND WILL CONTINUE WITH MOST PCPN ENDING BY MID
EVENING TONIGHT. MAVMOS TEMPS LOOKED OK. /32

&&

.LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...SFC HIGH PRESSURE RIDGE
CONTINUES ACROSS THE FCST AREA WEDNESDAY AND THURSDAY. WEAK SHEAR
AXIS THAT WAS OVER THE REGION OVER THE PAST SEVERAL DAYS WILL HAVE
WEAKENED...SO EXPECT POPS TO BE LOWER ON WEDNESDAY AND THURSDAY FROM
PREVIOUS COUPLE OF DAYS WHEN PCPN HAS BEEN FAIRLY WIDESPREAD. BY
FRIDAY AND SATURDAY A WEAK FRONTAL BOUNDARY WILL DROP DOWN INTO THE
SOUTHEASTERN STATES...LIKELY STALLING SOMEWHERE OVER MISSISSIPPI AND
ALABAMA OVER THE WEEKEND. THIS WILL WEAKEN THE SFC RIDGE AND PUSH IT
SOUTH OUT OVER THE GULF. EVEN WITH THIS...DO NOT EXPECT RAIN CHANCES
TO INCREASE SIGNIFICANTLY GOING INTO THE WEEKEND AS HIGH PRESSURE
ALOFT WILL HELP KEEP A LID ON ANY WIDESPREAD CONVECTION. FOR NOW
LOOK FOR TYPICAL SUMMERTIME DIURNAL PCPN TRENDS FOR NEXT SUNDAY AND
MONDAY. USED MEXMOS GUIDANCE FOR LONG TERM PERIOD FCST TEMPS.
EYES WILL POSSIBLY BE TURNING TOWARD THE TROPICS BY THE WEEKEND AS
THINGS ARE GRADUALLY HEATING UP THERE. TROPICAL STORM CHRIS
DEVELOPED EARLY THIS MORNING JUST EAST OF THE NORTHERN LESSER
ANTILLES...AND IS EXPECTED TO STRENGTHEN SLIGHTLY AND MOVE
WEST-NORTHWEST OVER THE REMAINDER OF THE WEEK...BEING IN THE
VICINITY OF ANDROS ISLAND IN THE BAHAMAS BY THE MIDDLE PART OF THIS
WEEKEND. STILL TOO EARLY TO TELL IF CHRIS WILL MAKE IT INTO THE GULF
OF MEXICO...BUT IT WILL VERY POSSIBLY BE SOMETHING TO WATCH DURING
THE EARLY PART OF NEXT WEEK. /12

&&

.MARINE...WEAK HIGH PRESSURE WILL PERSIST OVER THE NORTH CENTRAL
GULF THROUGH MUCH OF THE WEEK. A GENERALLY WEST TO SOUTHWEST FLOW
CAN BE EXPECTED THROUGH THURSDAY. SOUTHERLY WINDS AND SEAS WILL
BUILD SLIGHTLY LATE IN THE WEEK AS HIGH PRESSURE WEAKENS OVER THE
MARINE AREA. /32

&&

.FIRE...CONTINUED SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...ALONG
WITH RATHER MOIST AIRMASS...WILL CONTINUE TO RESULT IN CONCERNS OR
HEADLINES WITH FIRE WEATHER PRODUCTS. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  75  93  75 /  50  20  20  20
PENSACOLA   88  75  91  75 /  40  30  30  20
DESTIN      91  79  93  78 /  40  20  30  20
EVERGREEN   91  72  94  71 /  40  20  40  20
WAYNESBORO  91  72  92  72 /  50  20  20  10
CAMDEN      95  74  94  72 /  40  20  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

12/SHEPHERD
Hazardous weather outlook, Aug 1, 6:00 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE AUG 1 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS MUCH OF SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND
NORTHWEST FLORIDA TODAY...INCLUDING THE ADJACENT GULF WATERS OUT TO
BEYOND 60 NAUTICAL MILES FROM SHORE. THE MAIN THREAT WITH SOME OF
THE STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS FROM 20 TO 40 MPH AND VERY HEAVY RAINFALL.
ALONG THE COAST AND OFFSHORE ISOLATED WATERSPOUTS WILL ALSO BE
POSSIBLE. THUNDERSTORMS WILL FORM ALONG THE COAST AND OFFSHORE
MOSTLY DURING THE MORNING AND EARLY AFTERNOON HOURS...THEN MOVING OR
FORMING WELL INLAND BY LATE AFTERNOON OR EARLY EVENING.

OTHERWISE...WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE
WEEK. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NEAR THE COAST
AND OFFSHORE DURING THE MORNING AND EARLY AFTERNOON HOURS...MOVING
OR FORMING WELL INLAND DURING LATE AFTERNOON AND EARLY EVENING
HOURS.

AT THIS TIME WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.